BIOSENSE WEBSTER INC OCTARAY MAPPING CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Back to Search Results |
| Catalog Number |
D160906 |
| Medical Device Problem Code |
Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/29/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that a patient underwent a paroxysmal atrial fibrillation procedure with an octaray mapping catheter.When performing a post-map with the octaray mapping catheter, it was noticed that there was "no drip" coming out of the octaray mapping catheter for irrigation.The physician attempted to manually flush the octaray mapping catheter, but no fluid was able to push through.The octaray mapping catheter still was not irrigating at all.The octaray mapping catheter was replaced and the issue was resolved.The procedure continued.There was no patient consequence reported.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
Additional Manufacturer Narrative
It was reported that a patient underwent a paroxysmal atrial fibrillation procedure with an octaray mapping catheter.When performing a post-map with the octaray mapping catheter, it was noticed that there was "no drip" coming out of the octaray mapping catheter for irrigation.The physician attempted to manually flush the octaray mapping catheter, but no fluid was able to push through.The octaray mapping catheter still was not irrigating at all.The octaray mapping catheter was replaced and the issue was resolved.The procedure continued.There was no patient consequence reported.The device was returned to johnson & johnson medtech (j&j medtech) for evaluation on 26-feb-2025.A visual inspection and irrigation test of the returned device were performed in accordance with j&j medtech procedures.Visual analysis of the returned device revealed that no damage or anomalies were observed on the device.An irrigation test was performed, and irrigation could not be performed; therefore, dissection was performed in the shaft area and reddish material was observed blocking the irrigation tube.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The issue reported by the customer was confirmed.The potential cause of the irrigation tube blocked could not be conclusively determined.The instructions for use instruct to: flush the catheter with heparinized saline prior to insertion into the body.Always follow standard practices of using a continuous drip of anticoagulant fluid under pressure through the proximal luer connector when the device is in the body.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).